Alert archive / Texas / River Flood Warnings in 2012

River Flood Warning 31, NWS Houston/Galveston, TX

March 13, 2012Austin County, Fort Bend County, Wharton County, Texas

NWS Houston/Galveston, TX issued this river flood warning at Mar 13, 2012, 11:50 AM CDT for Austin County, Fort Bend County, Wharton County, Texas. It was in force for 25 hr.

The area

The counties it named.

The facts

Issued
Mar 13, 2012, 11:50 AM CDT (16:50 UTC)
Expired
Mar 14, 2012, 1:00 PM CDT
In force
25 hr
Issued by
NWS Houston/Galveston, TX
Flood severity
Minor

Counties Austin County, TX, Fort Bend County, TX, Wharton County, TX

The radar

The Houston radar (KHGX), 98 km from the middle of the area, began a volume at 16:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point San Bernard River at East Bernard (EBBT2).

Action stage
13 ft
Minor stage
17 ft
Moderate stage
23 ft
Major stage
28 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

876 
WGUS44 KHGX 131650
FLWHGX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON, TX
1150 AM CDT TUE MAR 13 2012

...THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A FLOOD WARNING 
FOR THE FOLLOWING RIVERS...

  SAN BERNARD RIVER NEAR EAST BERNARD AFFECTING AUSTIN...FORT BEND AND WHARTON 
  COUNTIES

FOR THE SAN BERNARD RIVER, AT EAST BERNARD, MINOR FLOODING IS OCCURING AND IS 
EXPECTED TO CONTINUE.  


PRECAUTIONARY/PREPAREDNESS ACTIONS...

PERSONS ARE URGED TO STAY AWAY FROM THE RIVER UNTIL WATER LEVELS RECEDE. 

MOTORISTS SHOULD AVOID ANY WATER COVERED ROADS AND FIND AN ALTERNATE ROUTE. 

LIVESTOCK AND EQUIPMENT SHOULD REMAIN OUT OF THE FLOOD PLAIN FOR THE NEXT FEW 
DAYS.


STAY TUNED TO NOAA WEATHER RADIO OR OTHER NEWS SOURCES FOR FURTHER UPDATES.

&&

TXC015-157-481-140450-
/O.NEW.KHGX.FL.W.0031.120313T1650Z-120314T1800Z/
/EBBT2.1.ER.120312T1700Z.120313T1200Z.120314T0600Z.UU/
1150 AM CDT TUE MAR 13 2012

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SAN BERNARD RIVER NEAR EAST BERNARD.
* UNTIL WEDNESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 1100 AM TUESDAY THE STAGE WAS 17.5 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 17.0 FEET. 
* AT 17.0 FEET...MINOR LOWLAND FLOODING BEGINS IN THE VICINITY OF THE GAGE WITH 
  MINOR ROADS ALONG THE RIVER INUNDATED.  BACKWATER FLOODING UP BRITT BRANCH AND
  BRATCHER SLOUGH BEGINS.

$$
1 follow-up statement
181 
WGUS84 KHGX 140309
FLSHGX
TXC015-157-481-141509-
FLOOD STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON, TX 
1009 PM CDT TUE MAR 13 2012

THE RIVER FLOOD WARNING HAS BEEN CANCELLED FOR THE SAN BERNARD
RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PERSONS ARE URGED TO STAY AWAY FROM THE RIVER UNTIL WATER LEVELS
RECEDE. 

MOTORISTS SHOULD AVOID ANY WATER COVERED ROADS AND FIND AN ALTERNATE
ROUTE. 

LIVESTOCK AND EQUIPMENT SHOULD REMAIN OUT OF THE FLOOD PLAIN FOR THE
NEXT FEW DAYS.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER NEWS SOURCES FOR FURTHER
UPDATES.

&&

TXC015-157-481-140339-
/O.CAN.KHGX.FL.W.0031.000000T0000Z-120314T1800Z/
/EBBT2.1.ER.120312T1700Z.120313T1200Z.120314T0037Z.UU/
1009 PM CDT TUE MAR 13 2012

THE FLOOD WARNING IS CANCELLED FOR
  THE SAN BERNARD RIVER NEAR EAST BERNARD.
* AT 0900 PM TUESDAY THE STAGE WAS 17.0 FEET. 
* FELL BELOW FLOOD STAGE AT 7:37 PM TUESDAY.
* FLOOD STAGE IS 17.0 FEET 
* FORECAST...THE RIVER WILL CONTINUE TO FALL BUT IS EXPECTED TO
REMAIN ABOVE BANKFULL STAGE FEW DAYS.

&&

                    FLOOD   OBSERVED              FORECAST 6 PM
LOCATION            STAGE    STAGE  DAY  TIME     WED    THU    FRI    SAT

SAN BERNARD RIVER
  EAST BERNARD         17    17.0   TUE 09 PM     15.9   14.7   13.2   10.7

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this river flood warning went out at Mar 13, 9:46 AM CDT, 2 hours 4 minutes earlier.

Area forecast discussion, Mar 13, 9:46 AM CDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
946 AM CDT TUE MAR 13 2012

.DISCUSSION...
PUT OUT DENSE FOG ADVISORY FOR COASTAL AREAS. OVER PAST FEW HOURS
ALL COASTAL SITES ALONG THE GULF COAST NOW REPORTING DENSE
FOG...INCLUDING GLS AND PSX AND SITES FARTHER DOWN THE COAST. HARD
TO SAY WHEN THINGS WILL IMPROVE AS FOG IS SEA FOG...DRIVEN BY THE
VERY MOST AIRMASS PASSING OVER THE RELATIVELY COOLER WATER.
SURFACE DEWPOINTS NOW BEING MEASURED IN THE LOWER 70S...WHILE
WATER TEMPERATURES ARE IN THE MID 60S...SO THE MIXING OR SEA FOG
IS GENERATED. ADVISORY OUT UNTIL 11 AM AND WILL REEVALUATED THEN.
CONCERNING MARINE DENSE FOG ADVISORY...WILL EXTEND THAT UNTIL THIS
EVENING AS NOT SEEING ANY CHANGES IN FLOW PATTERN OR AIR MASS TO
SUGGEST CONDITIONS WILL IMPROVE DRAMATICALLY...AND CRITERIA FOR
THE MARINE AREA FOR DENSE FOG ARE FOR VSBY LESS THAT ONE NAUTICAL
MILE...COMPARED TO ONE QUARTER MILE OR LESS OVER LAND AREAS. 46

&&

.PREV DISCUSSION... /ISSUED 639 AM CDT TUE MAR 13 2012/

AVIATION...
MOSTLY LIFR CIGS EXIST ACROSS ALL OF SOUTHEAST TEXAS WITH SOME
AREAS OF MVFR FOG EXCEPT NEAR AND OVER THE BAYS WHERE FOG IS
REDUCING VISIBILITY TO LESS THAN 1/2 MILE. CONDITIONS WILL BE SLOW
TO IMPROVE. CONDITIONS SHOULD BECOME MOSTLY VFR AFTER 20Z AS WINDS
INCREASE AND ALLOW THE AIR TO MIX AND CLOUDS TO RISE TO HIGHER
LEVELS. EXPECT SIMILAR CONDITIONS TONIGHT WITH LOW CIGS DEVELOPING
AROUND SS.CIGS SHOULD BE LIFR LEVELS AGAIN TONIGHT WITH MVFR VSBY
IN LIGHT FOG EXCEPT IFR VSBY OVER THE BAYS.

PREV DISCUSSION... /ISSUED 501 AM CDT TUE MAR 13 2012/

DISCUSSION...
EASTERN TEXAS VAD WIND PROFILES ALL DISPLAY ENTRENCHED 20-30 KT
SOUTHERLIES THROUGH THE LOWER 7-8K FT LAYER. THESE WINDS CARRYING
HIGHER DEW POINT AIR (UPPER 60S TO LOWER 70S) INLAND. THIS VERY
MOIST AIR MASS WILL HANG OVER THE REGION THROUGH THE ENTIRE PERIOD.
VERY LITTLE (IF ANY) SYNOPTIC CHANGE THROUGH THE WEEKEND. EACH
CUT-AND-PASTE DAY WILL HAVE THE CHARACTERISTICS OF BEING VERY WARM
AND MORE HUMID. YESTERDAY WAS A GOOD INDICATION OF WHAT IS AHEAD...
PARTIALLY CLOUDY DAYS AS TEMPERATURES GRADUALLY WARM FROM THOSE
VERY MILD MID-UPPER 60F MORNINGS INTO THE AVERAGE UPPER 70S TO
LOWER 80S BY MID-AFTERNOON. LOWER GULF/MEXICO 5H RIDGING WILL NOSE
ITS WAY INTO TEXAS OVER THE WESTERN PERIPHERY OF THE SURFACE ST
HIGH AND THIS WILL PROVIDE THE PATHWAY FOR WEAK DISTURBANCES TO
PASS ON BY WITHIN PERSISTENT SOUTHWESTERLY MID-UPPER STEERING
FLOW. THIS WILL INDUCE BRIEF PERIODS OF WIDELY SCATTERED -SHRA OF
VERY LOW ACCUMULATION. A SLIGHT CHANCE OF LIGHT RAIN (OR ISO THUNDER)
DURING THE WARM HOURS OF EACH DAY...OR WHEN TEMPERATURES ARE AT (OR
ABOVE) THE MIDDLE 70S. DUE TO THE PRESENCE OF SUCH A MOIST AIR
MASS...AS WED AND THU MORNING SKIES PARTIALLY CLEAR AND OVERNIGHT
WINDS FALL BELOW 5 KNOTS...AREAS OF PATCHY DENSE FOG WILL MOST
LIKELY RE-FORM. THE MODEL SUITE ARE IN GOOD AGREEMENT OF DEVELOPING
A LARGE SLOW-MOVING DEEPENING WESTERN U.S. UPPER TROUGH. THE
EVENTUAL EASTERN PROGRESSION OF THIS FEATURE WILL INCREASE EARLY
WORK WEEK POPS (TO AT LEAST A MODERATE CHANCE) ABOUT A WEEK FROM
NOW. 31

MARINE...
WIDESPREAD SEA FOG OVER THE BAYS AND THE NEAR SHORE COASTAL WATERS
WILL REDUCE VISIBILITY TO BELOW 1 MILE THROUGH LATE MORNING. THE SEA
FOG WILL LIKELY RE-DEVELOP AROUND SUNSET TONIGHT AND CONTINUE TO MID
MORNING ON WEDNESDAY. OTHERWISE ONSHORE FLOW WILL CONTINUE TO
INCREASE IN MAGNITUDE AS LOW PRESSURE BEGINS TO DEEPEN LEE OF THE
ROCKIES. 34

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      78  66  80  66  79 /  20  10  20  10  20
HOUSTON (IAH)              81  66  80  66  80 /  20  10  20  10  20
GALVESTON (GLS)            75  67  74  67  76 /  20  10  20  10  20

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...DENSE FOG ADVISORY UNTIL 11 AM CDT THIS MORNING FOR THE
     FOLLOWING ZONES: BRAZORIA...CHAMBERS...GALVESTON...
     JACKSON...MATAGORDA.

GM...DENSE FOG ADVISORY UNTIL 11 AM CDT THIS MORNING FOR THE
     FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY...WATERS
     FROM HIGH ISLAND TO FREEPORT OUT 20 NM.

&&

DISCUSSION...46
Hazardous weather outlook, Mar 13, 5:46 AM CDT, 6 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
546 AM CDT TUE MAR 13 2012

TXZ163-164-176>179-195>200-210>214-226-227-235>238-141100-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
546 AM CDT TUE MAR 13 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

EVENING THROUGH MID MORNING FOG WILL LIMIT VISIBILITIES TO UNDER A
MILE. A HIGH LIKELIHOOD THAT LOCALLY DENSE FOG WILL LOWER VISIBILITIES
TO UNDER 1/4 OF A MILE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

OVERNIGHT FOG FORMATION WILL REDUCE VISIBILITIES. LOCALLY DENSE
FOG WILL LOWER VISIBILITIES TO UNDER A 1/4 MILE. OTHER THAN FOG...NO
HAZARDOUS WEATHER IS ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ330-335-350-355-370-375-141100-
GALVESTON BAY-MATAGORDA BAY-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
546 AM CDT TUE MAR 13 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

DENSE SEA FOG WILL LIMIT MARITIME VISIBILITIES TO A MILE OR UNDER
THROUGH MID TO LATE MORNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

EARLY EVENING THROUGH LATE MORNING DENSE SEA FOG DEVELOPMENT WILL
LOWER MARITIME VISIBILITIES TO UNDER A MILE...LOCALLY UNDER 1/4
MILE. OTHER THAN OVERNIGHT DENSE SEA FOG...NO HAZARDOUS WEATHER
IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 12, 7:46 PM CDTMarine Dense Fog AdvisoryHGX19 hr
Mar 12, 8:32 PM CDTRiver Flood WarningHGXChambers, Liberty3 days
Mar 12, 8:32 PM CDTRiver Flood WarningHGXChambers, Liberty38 hr
Mar 13, 9:11 AM CDTDense Fog AdvisoryHGXBrazoria, Chambers, Galveston, Jackson, Matagorda109 min

Nearby

River Flood Warnings in Texas, 2012Every river flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.